MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE 10X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE 10X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-1032S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378); Implant Pain (4561)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded by hospital.
 
Event or Problem Description
The following was reported: the t2alpha gt nail was inserted on (b)(6) 2020.The patient was complaining of pain in the proximal femur when he visited the hospital in mid-(b)(6), and when the x-ray was checked, it was confirmed that the nail was broken.It was not a factor such as a fall, but (b)(6) 2021 re-operation was performed, the t2 alpha was pulled out, a long gamma was inserted, and another company's plate was inserted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since no product and no medical records, i.E.X-rays, had been provided.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.No nc/capa had been filed for the item in question.Potential revision had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling already informs about that a temporary implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling points out that product damage must be avoided.No indications of material, manufacturing or design related deficiencies were found during document review.In the case presented a femoral nail gt, right t2 alpha femur antegrade ø10x320mm had broken after an alleged implantation period of roughly 5 months.The patient was revised with another kind of nail plus a plate.Further information was not provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.With available information a real root cause could not be determined.In case substantive information or the item itself becomes available we reserve the right to re-open the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE 10X320MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11825147
Report Number0009610622-2021-00514
Device Sequence Number4308336
Product Code HSB
UDI-Device Identifier07613327285970
UDI-Public07613327285970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2333-1032S
Device Catalogue Number23331032S
Device Lot NumberK0D03B4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;